How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
3452947
Type Your Medical Question Here...
Dr. Das, MD is online now
A new question is answered every 9 seconds

My husband has been taking Cialis, and Levitra along with antihypertensives

This answer was rated:

My husband has been taking Cialis, and Levitra along with antihypertensives and a statin but even doubling the dose does not result in an erection. What else could be the problem?
Hello,

Welcome and thank you for your question.

Both Cialis and Levitra work by causing the blood vessels of the penis to dilate and fill with blood. This causes the penis to become erect.

In your husbands case, since he is on statins, I assume that his cholesterol levels are somewhat high. A high cholesterol level can cause plaques to form in the blood vessels. If he has plaques in the blood vessels of the penis, blood will not be able to flow into the penis and he will not get an erection even if teh vessels get dilated by the Cialis or levitra.

Please consult an urologist - he needs to get a Doppler ultrasound of the penis to check if he does have plagues.

I hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance. It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.
Dr. Das, MD and 3 other Medical Specialists are ready to help you